Alert archive / Maine / River Flood Warnings in 2009
River Flood Warning 13, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Jun 29, 2009, 1:48 PM EDT for Somerset County, Maine. It took effect at Jun 29, 2009, 9:30 PM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2009, 1:48 PM EDT (17:48 UTC)
- In effect from
- Jun 29, 2009, 9:30 PM EDT
- Expired
- Jul 1, 2009, 1:43 AM EDT
- In force
- 28 hr
- Issued by
- NWS Gray, ME
- Flood severity
- Minor
County Somerset County, ME
The radar
The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kennebec River at Skowhegan (SKOM1).
- Action stage
- 9 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS41 KGYX 291749
FLWGYX
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY, MAINE
148 PM EDT MON JUN 29 2009
...THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FLOOD WARNING FOR THE
FOLLOWING RIVERS IN MAINE
KENNEBEC RIVER AT SKOWHEGAN AFFECTING SOMERSET COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.
&&
MEC025-300548-
/O.NEW.KGYX.FL.W.0013.090630T0130Z-090630T1527Z/
/SKOM1.1.ER.090630T0130Z.090630T0600Z.090630T0927Z.NO/
148 PM EDT MON JUN 29 2009
THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A
* FLOOD WARNING FOR
THE KENNEBEC RIVER AT SKOWHEGAN
* FROM THIS EVENING UNTIL TUESDAY MORNING.
* AT 1 PM THIS AFTERNOON THE FLOW WAS...26880 CFS.
* MINOR FLOODING IS FORECAST.
* FLOOD FLOW IS 35000 CFS.
* THE RIVER WILL CONTINUE RISING TO NEAR 36500 CFS BY EARLY TUESDAY MORNING.
THE RIVER WILL FALL BELOW FLOOD STAGE BEFORE NOON TOMORROW.
$$4 follow-up statements
000 WGUS81 KGYX 300232 FLSGYX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAY, ME 1032 PM EDT MON JUN 29 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MAINE KENNEBEC RIVER AT SKOWHEGAN AFFECTING SOMERSET COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS SAFE FOR TRAVEL. TURN AROUND...DONT DROWN STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET. && MEC025-301432- /O.EXT.KGYX.FL.W.0013.000000T0000Z-090701T0610Z/ /SKOM1.1.ER.090629T2338Z.090630T0600Z.090701T0010Z.NO/ 1032 PM EDT MON JUN 29 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE KENNEBEC RIVER AT SKOWHEGAN. * UNTIL LATE TUESDAY NIGHT. * AT 10 PM MONDAY THE FLOW WAS 36283 CFS. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD FLOW IS 35000 CFS. * THE RIVER WILL CONTINUE RISING TO NEAR 39200 CFS AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD TUESDAY EVENING. $$
000 WGUS81 KGYX 300906 FLSGYX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAY, ME 506 AM EDT TUE JUN 30 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MAINE KENNEBEC RIVER AT SKOWHEGAN AFFECTING SOMERSET COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS SAFE FOR TRAVEL. TURN AROUND...DONT DROWN STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET. && MEC025-302106- /O.EXT.KGYX.FL.W.0013.000000T0000Z-090701T0543Z/ /SKOM1.1.ER.090629T2338Z.090630T0600Z.090630T2343Z.NO/ 506 AM EDT TUE JUN 30 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT... THE FLOOD WARNING CONTINUES FOR THE KENNEBEC RIVER AT SKOWHEGAN. * UNTIL LATE TONIGHT. * AT 4 AM TUESDAY THE FLOW WAS 37546 CFS. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD FLOW IS 35000 CFS. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. $$
000 WGUS81 KGYX 301631 FLSGYX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAY, ME 1231 PM EDT TUE JUN 30 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MAINE... KENNEBEC RIVER AT SKOWHEGAN AFFECTING SOMERSET COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS SAFE FOR TRAVEL. TURN AROUND...DONT DROWN STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET. && MEC025-301701- /O.CAN.KGYX.FL.W.0013.000000T0000Z-090701T0543Z/ /SKOM1.1.ER.090629T2338Z.090630T0600Z.090630T1426Z.NO/ 1231 PM EDT TUE JUN 30 2009 THE FLOOD WARNING IS CANCELLED FOR THE KENNEBEC RIVER AT SKOWHEGAN. * AT 12 PM THE FLOW WAS 34250 CFS. * FLOOD FLOW IS 35000 CFS. * THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 28800 CFS BY . $$
842 WGUS81 KGYX 301640 CCA FLSGYX RIVER FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE GRAY, ME 1231 PM EDT TUE JUN 30 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MAINE... KENNEBEC RIVER AT SKOWHEGAN AFFECTING SOMERSET COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS SAFE FOR TRAVEL. TURN AROUND...DONT DROWN! STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET. && MEC025-301701- /O.COR.KGYX.FL.W.0013.000000T0000Z-090701T0543Z/ /SKOM1.1.ER.090629T2338Z.090630T0600Z.090630T1426Z.NO/ 1231 PM EDT TUE JUN 30 2009 THE FLOOD WARNING IS CANCELLED FOR THE KENNEBEC RIVER AT SKOWHEGAN. * AT 12 PM THE FLOW WAS 34250 CFS. * FLOOD FLOW IS 35000 CFS. * THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 28800 CFS BY 8 AM WEDNESDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Jun 29, 3:41 AM EDT, 10 hours 7 minutes earlier.
Area forecast discussion, Jun 29, 3:41 AM EDT, 10 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 341 AM EDT MON JUN 29 2009 .SYNOPSIS... LOW PRESSURE EAST OF THE CENTRAL NEW ENGLAND COAST WILL WEAKEN AND SLOWLY MOVE AWAY FROM THE COAST TODAY THROUGH TUESDAY. LOW PRESSURE WILL REMAIN STALLED NORTH OF THE GREAT LAKES WEDNESDAY THROUGH FRIDAY...MAINTAINING A WET PATTERN FOR NEW ENGLAND. THE PERSISTENT LOW WILL BEGIN TO LIFT NORTHWARD THIS WEEKEND...PROVIDING SOME HOPE FOR A BREAK IN THE RAINY PATTERN FOR THE HOLIDAY WEEKEND. && .NEAR TERM /THROUGH TODAY/... THE MAIN FORECAST PROBLEM FOR TODAY WILL BE THE RAIN. CURRENTLY...MOISTURE FEEDING NORTHWEST AROUND THE CLOSED MID LEVEL SYSTEM WELL SOUTHEAST OF THE NEW ENGLAND COAST CONTINUES THE SHOWER ACTIVITY OVER THE FORECAST AREA. THERE ARE CONVECTIVE ELEMENTS IN THE SHOWER ACTIVITY...BUT THE 0000 UTC SOUNDINGS FROM CYQI AND KGYX SUGGEST THAT IT IS WARM AND LOW TOPPED (WITH NO LIGHTNING). THE HEAVIEST RAIN IS OCCURRING IN THESE ELEMENTS...WHICH IS AT THE NOSE OF THE 1.70 INCH PRECIPITABLE WATER. TO THIS POINT...BETWEEN ONE-HALF AND ONE INCH OF RAIN HAS FALLEN. THE FEED WILL START TO COME TO AN END AS THE CLOSED MID LEVEL SYSTEM CONTINUES TO WOBBLE TO THE EAST. THE NORTHERN EDGE OF THE HIGHER PRECIPITABLE WATER IS PUSHING THROUGH NEW BRUNSWICK AND EASTERN MAINE. COULD SEE ANOTHER ONE-HALF TO THREE-QUARTERS OF AN INCH OF RAIN. THIS SHOULD BE ABOUT THE LIMIT...AND HEADWATER GUIDANCE SUGGESTS THIS CAN BE HANDLED WITH LITTLE PROBLEM. SO FOR NOW...NO FLOOD WATCH. MORE ON THE FLOOD POTENTIAL IS CONTAINED IN THE HYDROLOGY SECTION BELOW. THE STEADIEST SHOWERS SHOULD END THIS MORNING AS THE MID LEVEL SYSTEM WOBBLES AWAY. HOWEVER...WILL CONTINUE THE MENTION OF SHOWERS WAS THE AIRMASS ABOVE THE INVERSION REMAINS COOL. THE NEXT FORECAST PROBLEM BECOMES THE POTENTIAL FOR THINNING OF THE CLOUDS ACROSS NEW HAMPSHIRE THIS AFTERNOON. MODEL SOUNDINGS SUGGEST THIS IS POSSIBLE. BEING THE FURTHEST AWAY FROM THE MARINE INFLUENCE...THE STRONG LATE JUNE SUN MAY BE ABLE TO PUNCH HOLES IN THE STRATUS. SHOULD THIS OCCUR...CONVECTIVE POTENTIAL MAY NEED TO THE ADDRESSED. THE BEST CHANCE OF THE ABOVE OCCURRING IS ALONG THE CONNECTICUT RIVER VALLEY. MODIFIED MODEL SOUNDINGS SUGGEST SOME LONG THIN CAPE IS POSSIBLE WITH HEATING. THIS COULD MEAN A STRONG ENOUGH UPDRAFT FOR ELECTRIFICATION AND THUNDERSTORMS. MENTIONED THIS IN THE WESTERNMOST ZONES. WITH LITTLE IN THE WAY OF CHANGE IN AIRMASS...USED A MOS BLEND FOR TEMPERATURES. BUMPED THESE NUMBERS UP ACROSS THE WESTERN ZONES WITH POTENTIAL FOR SOME DIM SUN THIS AFTERNOON. && .SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/... THE BEST THREAT FOR SHOWERS SHOULD BE THIS EVENING AS ANY RESIDUAL INSTABILITY WANES. THE PROBLEM FOR TONIGHT WILL BE FOG. WITH AMPLE LOW LEVEL MOISTURE AND THE EVER PRESENT MARINE LAYER IN PLACE...HIT THE FOG HARDEST NEAR THE COAST. USED A BLEND OF MOS NUMBERS FOR LOWS AND BUMPED THEM UP A BIT...AS MOS HAS SHOWN A COOL BIAS AT NIGHT THE PAST FEW CYCLES. FOR TUESDAY...THERE APPEARS TO BE A BETTER CHANCE FOR HOLES TO BE PUNCHED IN THE MARINE LAYER...ESPECIALLY AROUND THE EDGES. WITH COOL MID LEVEL TEMPERATURES AHEAD OF THE ANOMALOUSLY STRONG MID LEVEL SYSTEM OVER THE GREAT LAKES...CONVECTION MAY BE A CONCERN. AGAIN...THE BEST CHANCE WOULD BE ON THE EDGES (THE CONNECTICUT RIVER VALLEY AND THE MOUNTAINS)...AND THE HIGHEST RAIN CHANCES WERE PLACED HERE. MODIFIED MODEL SOUNDINGS IN THESE AREAS SHOW THE POTENTIAL FOR A DECENT AMOUNT OF CAPE (NOT NECESSARILY THIN EITHER). THIS COULD RESULT IN BETTER UPDRAFT POTENTIAL AND MORE PERSISTENT CELLS. ADDED THE MENTION OF THUNDER TO THE EDGES FOR TUESDAY AFTERNOON. RIGHT NOW...THE WIND FIELD APPEARS TO BE TOO WEAK FOR ORGANIZED DEEP CONVECTION. WET BULB ZERO VALUES SHOULD BE FAIRLY LOW...SO SMALL HAIL MAY BE POSSIBLE. THE BIGGEST THREAT COULD BE HEAVY RAIN. STEERING CURRENTS WILL BE FAIRLY WEAK...AND PRECIPITABLE WATER VALUES WILL BE ABOUT 125 PERCENT OF NORMAL. DID NOT ADD THE POTENTIAL FOR HEAVY RAIN TO THE FORECAST YET...BUT THIS MAY HAVE TO BE ADDRESSED EVENTUALLY. THIS IS ALL BASED ON THE FACT (WHICH IS FAR FROM GIVEN) THAT ENOUGH HEATING WILL OCCUR FOR CONVECTION TO DEVELOP. HIGHS TUESDAY WILL ALSO BE HIGHLY DEPENDENT ON THE AMOUNT OF SUNSHINE. FOR NOW...HEDGED TOWARD THE WARMER GFS MOS NUMBERS IN AREAS THAT SHOULD SEE SOME SUNSHINE...AND USED A BLEND ELSEWHERE. IT SHOULD BE NOTED THAT A SIGNIFICANT TEMPERATURE FORECAST BUST IS IN THE OFFING FOR TUESDAY (AS THE MOS SPREAD FOR HIGHS TUESDAY AT KPSM IS 16 DEGREES). && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... UPPER LOW REMAINS PARKED TO THE WEST FOR TUESDAY NIGHT...MAINTAINING A GENERALLY ONSHORE FLOW. GENERALLY FEEL PRECIPITATION IS LIKELY IN MOST AREAS TUESDAY NIGHT. MODEL QPFS ARE LIGHT...SINCE MUCH OF THE PRECIPITATION WILL BE MORE DRIZZLE THAN SHOWERS...HOWEVER MOS MAY UNDERDO POPS WITH THE LOW QPFS...EVEN THOUGH CONFIDENCE IS FAIRLY HIGH THAT MOST LOCATIONS WILL MEASURE (ALL BE IT LIGHT) QPFS FOR TUESDAY NIGHT. THIS SUPPORTED BY A DEVELOPING SE 925 MB OF 20 KTS WHICH TYPICALLY PRODUCES DRIZZLE FOOTHILLS SOUTH AND EAST. OTHERWISE...NUDGE A TAD WARMER THAN NAM/GFS MOS BLEND FOR LOWS...GIVEN THE ABOVE AVERAGE CONFIDENCE IN CLOUDY CONDITIONS. UPPER PATTERN NOT MUCH DIFFERENT FOR WEDNESDAY. GENERALLY...EXPECT MORE OF THE SAME...WITH STRATUS GENERALLY IN CONTROL...AND AREAS OF DRIZZLE AND SHOWERS ACROSS THE REGION MOST OF THE DAY. DID NOTE THE NAM12 AND GFS FIRING CONVECTION IN EASTERN MAINE...WHILE GEM/GFS ALSO HINT AT A CONVECTIVE ELEMENT IN SOUTHERN NEW HAMPSHIRE. NAM AND GFS BUFKIT SOUNDINGS BOTH CONFIRM CONVECTIVE POSSIBILITIES WITH THE KEY QUESTION BEING SUNSHINE. WHILE MOSTLY CLOUDY SKIES ARE EXPECTED...ISOLATED BREAKS OF SUNSHINE CAN/T BE RULED OUT. AREAS OF SUNSHINE WOULD LIKELY RESULT IN THUNDERSTORMS... WITH ORGANIZATION POSSIBLE IF THERE IS ENOUGH SUN FOR STORMS TO DEVELOP. FOR NOW WILL MAINTAIN A MENTION OF THUNDERSTORMS...BUT TOO UNCERTAIN FOR ANY OTHER ACTION AT THIS TIME. GFS MUCH WARMER THAN NAM MOS...BUT GIVEN THE LIKELY ONSHORE FLOW LEAN TOWARDS COOLER NAM. FOR THURSDAY AND FRIDAY TIME FRAME...THE 00Z GFS DIVERGES FROM THE 12Z EUROPEAN/00Z GEM WHICH BOTH KEEP THE UPPER LOW TO THE WEST STATIONARY LONGER. IN GENERAL...FEEL MOS EFFECTIVELY ADJUSTS FOR UNCERTAINTY IN TERMS OF POPS...WITH LIKELY JUSTIFIED THROUGH THURSDAY...THEN HIGH CHANCE FOR FRIDAY. IN ADDITION TO THE UNCERTAINTY IN THE POSITION OF THE UPPER LOW...SHORTWAVES SPINNING AROUND THE 500 MB LOW WILL KEY WAVES OF SHOWERS FOR THURSDAY/FRIDAY. PRECIPITABLE WATER VALUES SUGGEST AMPLE MOISTURE WILL REMAIN IN PLACE...WITH ADDITIONAL SOAKING SHOWERS POSSIBLE IN THIS TIME FRAME. ADJUST MOS FOR A COLD BIAS ON LOWS...ESPECIALLY CONSIDERING THE LIKELIHOOD OF OVERCAST SKIES OVERNIGHT. LOOKING AHEAD TO THE WEEKEND...THERE IS AT LEAST SOME HOPE FOR IMPROVING CONDITIONS. EVEN THE SLOWER GEM/EUROPEAN SOLUTIONS START TO LIFT THE UPPER LOW SATURDAY...AND ARE ABOUT A DAY SLOWER ON THE COLD FRONTAL PASSAGE WHICH WOULD EFFECTIVELY SWEEP OUT THE MARITIME MOISTURE. WHILE THERE IS A CHANCE OF SHOWERS SATURDAY AND SUNDAY...THE DAYS DO NOT LOOK TO BE WASHOUTS...WITH SOME BREAKS OF SUN POSSIBLE. STILL VERY HARD TO PIN DOWN THIS FAR OUT...AND KEEP IN MIND A 30 PERCENT CHANCE OF SHOWERS IS A 70 PERCENT CHANCE THAT IT WILL NOT RAIN. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... IN THE NEAR TERM /TODAY/...MAINLY IFR/LIFR CONDITIONS THIS MORNING AS THE RAIN CONTINUES ACROSS THE AREA. CEILINGS REMAIN BELOW 1000 FEET FOR JUST ABOUT ALL TERMINALS. THE EXCEPTION IS KLEB...WHICH IS FURTHEST FROM THE MARINE INFLUENCE. WHILE THE HEAVIEST RAIN WILL END THIS MORNING...WOULD EXPECT THE MARINE INVERSION TO REMAIN IN PLACE WITH IFR CONDITIONS FOR THE REMAINDER OF THE DAY. THERE IS A SMALL CHANCE THAT THE CLOUDS COULD THIN ACROSS WEST CENTRAL NEW HAMPSHIRE THIS AFTERNOON AS STRONG JUNE SUN (WHICH IS PRESUMABLY STILL THERE) MAY ERODE THE MOISTURE THIS AFTERNOON. IF THIS OCCURS...CONVECTION COULD FORM ON THE EDGE OF THE STRATUS. SINCE THIS IS A LONG SHOT...IT WAS NOT INCLUDED IN THE TERMINAL FORECASTS. IN THE SHORT TERM /TONIGHT AND TUESDAY/...THE BULK OF THE SHOWER ACTIVITY SHOULD END THIS EVENING AS THE FORCING MOVES OFF AND THE MARINE INDUCED STABILITY RETURNS. WOULD EXPECT ANY PLACES THAT GET ABOVE IFR WILL DROP BACK THERE THIS EVENING...AND MAY SEE LIFR IN FOG AT KPSM...KPWM AND KAUG. ON TUESDAY...THE MARINE LAYER MAY TRY AGAIN TO THIN UNDER THE STRONG LATE JUNE SUN. THIS SHOULD OCCUR ACROSS NEW HAMPSHIRE AND PERHAPS SOUTHWEST MAINE. THIS WILL ALLOW THE AIRMASS TO DESTABILIZE. ANY CONVECTION MAY BE LIMITED BY SURFACE FOCUS...AND THE BEST CHANCE WOULD BE NEAR THE CONNECTICUT RIVER VALLEY. FOR TUESDAY NIGHT THROUGH FRIDAY...EXPECT IFR OR LOWER CONDITIONS TO BE FREQUENT AS A BROAD ONSHORE FLOW REMAINS. LOW CIGS AND FOG WILL CONTINUE TO BE ISSUES AT PSM-PWM-AUG-CON...WITH SLIGHTLY BETTER CONDITIONS AT LEB WHERE BREAKS IN LOW STRATUS/FOG WILL BE MORE FREQUENT. A CHANCE OF THUNDERSTORMS ON WEDNESDAY. && .MARINE... IN THE NEAR TERM /TODAY/...WITH LOW PRESSURE PARKED EAST OF THE CENTRAL NEW ENGLAND COAST AND HIGH PRESSURE NOSING DOWN FROM THE MARITIMES...WINDS ARE GUSTING CLOSE TO SMALL CRAFT LEVELS. WOULD EXPECT THE HIGHEST WINDS THIS MORNING...AS THE LOW MOVES AWAY AND WEAKENS...WHICH WILL ALLOW THE GRADIENT TO RELAX. SO...DESPITE THE GUSTS THIS MORNING...NO SMALL CRAFT WINDS ARE EXPECTED. SEAS ARE CLOSE TO SMALL CRAFT LEVELS IN A COMBINATION OF LOCAL WIND WAVES AND A SOUTHEAST SWELL. FOR NOW...THINKING THE SEAS SHOULD BE HIGHEST THIS MORNING AS WELL...AND WILL NOT RAISE A SMALL CRAFT ADVISORY. THE BIGGEST PROBLEM MAY END UP BEING THE FOG. GOMOOS BUOYS SHOW VISIBILITIES DOWN BELOW 1 NM ACROSS MUCH OF THE OCEAN WATERS AND NEAR THE MOUTH OF THE PENOBSCOT BAY. DO NOT SEE MUCH TO SCOUR THIS OUT TODAY. IN THE SHORT TERM /TONIGHT AND TUESDAY/...WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT LEVELS TONIGHT AND TUESDAY WITH A TROUGH OF LOW PRESSURE REMAINING JUST SOUTH OF THE WATERS. FOG WILL BE A PROBLEM TONIGHT AS THE LOW VISIBILITIES OVER THE WATERS NOW WILL NOT HAVE A CHANCE TO IMPROVE AS THE INVERSION REMAINS IN PLACE. IN THE LONG TERM...PERHAPS THE BIGGEST IMPACT ON THE WATERS WILL BE FOG LOWERING VISIBILITY THROUGH MUCH OF THE LATTER HALF OF THE WEEK. WINDS SHOULD GENERALLY BE BELOW 25 KTS...THOUGH A PERIOD OF SCA CONDITIONS CANNOT BE RULED OUT MID-LATE WEEK WITH A WEAK WAVE OF LOW PRESSURE. && .HYDROLOGY... AN AREA OF SHOWERS CONTINUES TO CROSS THE REGION THIS MORNING. THE MOISTURE FETCH AROUND THE CLOSED LOW JUST TO THE EAST IS IMPRESSIVE... BUT THE NORTHERN EDGE OF THE HIGHEST PRECIPITABLE WATER AIR IS ROUNDING THE CLOSED LOW NOW. THIS SHOULD BRING AN END TO THE HEAVIER RAIN SHOWERS THIS MORNING. THE UPSLOPE FLOW COULD PRODUCE HEAVIER RAIN IN THE MOUNTAINS INTO THE AFTERNOON. TO THIS POINT...BETWEEN 0.25 AND 0.75 INCHES OF RAIN HAS FALLEN...WITH ANOTHER 0.50 TO 0.75 INCHES POSSIBLE THROUGH EARLY AFTERNOON. WHILE THIS IS NOT ENOUGH FOR MAINSTEM RIVER FLOODING...WILL HAVE TO WATCH SMALL RIVERS...STREAMS AND CREEK. AT THIS POINT...THE RAIN IS NOT FALLING WITH ENOUGH INTENSIFY FOR PROBLEMS...SO NO FLOOD WATCH FOR TODAY. WILL CONTINUE TO MONITOR AND UPDATE AS NEEDED. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && LONG TERM...APFFEL
Hazardous weather outlook, Jun 29, 12:30 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1230 PM EDT MON JUN 29 2009 MEZ007>009-012>014-018>028-NHZ001>010-013-014-301630- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1230 PM EDT MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT ADDITIONAL RAINFALL IS EXPECTED TODAY WHICH WILL KEEP SMALL RIVERS AND STREAMS RUNNING HIGH. IN NEW HAMPSHIRE A FLOOD ADVISORY IS IN EFFECT UNTIL 245 PM FOR SULLIVAN...NORTHWEST MERRIMACK AND SOUTHWEST GRAFTON COUNTIES WHERE THE HEAVIES RAINFALL HAS OCCURRED AND CONTINUES TO FALL EARLY THIS AFTERNOON. THE RIVER FLOOD WARNING CONTINUES FOR THE SWIFT RIVER AT ROXBURY IN OXFORD COUNTY OF WESTERN MAINE. THE RIVER IS FALLING EARLY THIS AFTERNOON AND SHOULD DROP BELOW FLOOD STAGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WET WEATHER PATTERN WILL CONTINUE THROUGH THURSDAY WITH MINOR FLOODING A POSSIBILITY WITH ANY HEAVY SHOWERS OR THUNDERSTORMS THAT DEVELOP. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR SEND IN SIGNIFICANT RAINFALL AMOUNTS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-301630- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1230 PM EDT MON JUN 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:54 AM EDT | Areal Flood Advisory | GYX | Franklin, Oxford, Somerset | 3 hr |
| Jun 29, 5:37 AM EDT | Areal Flood Warning | GYX | Franklin, Oxford | 4 hr |
| Jun 29, 5:44 AM EDT | River Flood Warning | GYX | Oxford | 8 hr |
| Jun 29, 2:49 PM EDT | Areal Flood Warning | GYX | Oxford | 4 hr |
Nearby
River Flood Warnings in Maine, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.